My roommate has chronic anxiety and she was on librium for 2 years which almost completely got rid of it. She than got a new doctor and he immediately ripped her off of it, disgusted that her other doctor would be stupid enough to put her on such a dangerous drug. He than gave 2 antidepressants (seroquel, and trazadone) for her anxiety instead of the one antianxiety. These seem to have way worse side effects, the librium not having any, and they don't help nearly as much. How should she go about finding someone that will prescribe her librium again.
Thank you sooooooo much for replying so quick. I love you. I needed to here that from someone else cause it's exactly what i think. People take stuff from there doctor like they are god no questions asked and in this case the doctor is the devil. It makes me extremely angry that someone with a degree could be so stupid. He is hurting my friend and getting her hooked on dangerous drugs she does not need with absolutely no regard for her safety or her comfort. How could she convince the doctor to use his brain or is there another way she could get the prescription like from someone else. I urge to hurt this idiot physically but that is just my emotions cause I think this is serious, when he seems to think it is a joke. Sorry for ranting and once again thank you very very much.
I agree and all but just so you know, neither one of those meds are addictive like your friends previous med so she's not getting hooked. I have never heard of a dr mixing those meds, my dr gave me a choice between those two for sleep and I picked trazadone. I disagree with the gentlemen above though, trazadone has helped significantly in my anxiety and depression however it's not for.everyone. Your roomate should find a new dr asap, whyd she leave her old one?
To anyone who has had chronic anxiety and sleep problems it is a joke when someone tells you all you need is a few herbs or some bio-feedback...if you never been there don't be giving advice like you have. If you've had panic attacks nightly or gone days without sleep you will be like Micheal Jackson and do almost anything to get one nights sleep....That is why you need good advice and someone who understands this before you get to the place where you become desperate....37 years of GAD, cycling panic attacks and sleep problems talking...
I have tried every drug on the market at one time or other...on and off label....only a few have worked without terrible side effects...Klonopin and Librium. I was on Klonopin .5m 2-3 times a day for 10 years. Recently switched to Librium 10mg 2-4 time a day with no problem....These drugs saved my life...people take blood pressure, statins, or diabetic meds and others for 20-40 yrs don't they...whats the difference?
I was prescribed Librium yrs ago,and it is very strong.My doctor at that time had me taking 2 to 3 a day of the lowest dose,and I was stoned all day.He finally told me to take only as needed.But it still made me very loopy. For a long time I didn't take any of these kinds of drugs,except Zoloft. Now I have a script for Ativan 0.5mg 3 x a day as needed. But I only take about 2 a week.It does not make me loopy,just helps the anxiety.
Librium is definitely not a "dangerous" drug when used as directed under the care of a GP who is qualified to diagnose and treat these sorts of mental issues or a psychiatrist. Within the benzodiazepam group of psychotropic medications, Librium is considered almost benign. The above poster stated that it was "very strong........I was stoned all day......made me very loopy."
That was HER experience with this medication and it's why we empahsize so strongly here that we ALL react differently to meds. What worked very well for the original poster was a nightmare for someone else. And so it goes. It's why there is no answer to the question "which medication is better for anxiety or depression or panic?" The only correct answer is "whatever works for YOU."
If your roommate has never been diagnosed by a psychiatrist, I would suggest that he/she go all the way back to step one. Having your disorder correctly diagnosed is massively important in how it is treated.
Once the p-doc makes his DX and feels that medication is needed, he will put your friend on the med he feels is best and refer this person to a good therapist. Which is yet another way the first doctor missed the boat. Medications to control anxiety symptoms can make life bearable for those of us who suffer with these issues, but it must be understood that the only thing the drugs are doing is masking the symptoms.......they are NOT curing the underlying problem and never will. If your roommate has chronic anxiety, they have it for a reason. Only when that reason is brought to the surface and dealt with will they ever begin to move towards recovery.
I do strongly recommend that your friend dump the doctor who took him/her off the Librium and put them on both seroquel and trazadone. In my humble and non-medical opinion, that was a giant moronic move. Both those medications pose more danger than the Librium ever could and when taken in combination..........well, refer back to "moronic."
Have your friend see a new doctor. Explain what's going on. Ask for a referral to a good p-doc. From the p-doc get a referral to a good therapist. Now you will have three highly trained professionals working to help your friend recover from anxiety, medications will not be changed willy-nilly and your friend will have the end result of recovery, getting their life back free from anxiety.........not just more years of drugs.
I wish your roommate the very best and I think you're a very good friend to be there to help and support them and apparently to care enough when you feel something is not right.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.